MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; PLIERS ALL-IN-ONE, INSERTER/COMPRESSOR ASSEMBLY

XTANT MEDICAL HOLDINGS, INC. AXLE INTERSPINOUS FUSION SYSTEM; PLIERS ALL-IN-ONE, INSERTER/COMPRESSOR ASSEMBLY
Model Number X060-1520
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual assessment of the returned system inserter/compressor showed an instrument with repeated use, as identified by worn laser markings and surface scratches.The distal lip of the instrument was fractured as reported.The distal lip that was fractured during the procedure was not returned to the manufacturer for assessment.A functionality assessment was not performed due to the damaged condition of the returned instrument, which was removed from distributable inventory.A dhr review was performed for the instrument lot which met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 02/09/2021 , resulting in an approximate life of 3.5 years.It is unknown how many uses the device has undergone during that time.It may be possible for the observed instrument malfunction to occur if excessive force was placed on the instrument set screw that engages and retains the cross bar plate implant to the inserter/compressor.The set screw that engages and retains the cross bar plate implant is intended to be tightened to securely retain the implant.If force is applied beyond what is required to securely retain the implant, it may result in the distal lip of the instrument to malfunction as observed.The root cause of this complaint appears to be that the side screw of the articulating arm was overtightened when securing the cross bar plate to the arm, leading to the distal lip of the inserter to break off.The surgical technique for this system specifically warns not to overtighten the set screw for this reason.There have been 5 other complaints of similar nature for this instrument in the past 12 months.The manufacturer will continue to monitor the field for complaints of fractured distal lips.
 
Event or Problem Description
It was reported that the patient underwent an interspinous fusion surgery.During the procedure, it was reported that the feet at the tip of the inserter/compressor broke off and into the patient.It was noticed on x-ray and the pieces were retrieved from the patient without incident.The complainant stated that, "the implant was secured and in place, so the procedure was completed." there were no patient complications or delay in treatment.No additional information is available.

Brand Name
AXLE INTERSPINOUS FUSION SYSTEM
Common Device Name
PLIERS ALL-IN-ONE, INSERTER/COMPRESSOR ASSEMBLY
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
4069245878
MDR Report Key20323072
Report Number3005031160-2024-00033
Device Sequence Number8183707
Product Code HTC
UDI-Device IdentifierM697X06015201
UDI-PublicM697X06015201
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberX060-1520
Device Lot Number21179
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
X060-1520 PLIERS ALL-IN-ONE, INSERTER/COMPRESSOR A.
Outcome Attributed to Adverse Event Other;
Patient SexFemale